Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Upper bounds for GK-dimensions of finitely generated P.I. algebras

Author: Allan Berele
Journal: Proc. Amer. Math. Soc. 145 (2017), 1859-1864
MSC (2010): Primary 16P90; Secondary 16R99
Published electronically: November 21, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $ A$ is characteristic zero algebra generated by $ k$ elements and satisfying a polynomial identity of degree $ d$ then it has GK-dimension less than or equal to $ k\lfloor d/2\rfloor ^2$. We conjecture that the stronger upper bound that the GK-dimension of $ A$ is less than or equal to $ (k-1)\lfloor d/2\rfloor ^2 +1$ and prove it in a number of special cases.

References [Enhancements On Off] (What's this?)

  • [1] Allan Berele, Homogeneous polynomial identities, Israel J. Math. 42 (1982), no. 3, 258-272. MR 687131,
  • [2] Allan Berele, Bounds on colength and maximal multiplicity sequences, J. Algebra 324 (2010), no. 12, 3262-3275. MR 2735383,
  • [3] Allan Berele and Amitai Regev, Exponential growth for codimensions of some p.i. algebras, J. Algebra 241 (2001), no. 1, 118-145. MR 1838847,
  • [4] A. Giambruno and M. Zaicev, On codimension growth of finitely generated associative algebras, Adv. Math. 140 (1998), no. 2, 145-155. MR 1658530,
  • [5] A. Giambruno and M. Zaicev, Asymptotics for the standard and the Capelli identities, Israel J. Math. 135 (2003), 125-145. MR 1996399,
  • [6] A. Giambruno and M. Zaicev, Codimension growth and minimal superalgebras, Trans. Amer. Math. Soc. 355 (2003), no. 12, 5091-5117 (electronic). MR 1997596,
  • [7] Antonio Giambruno and Mikhail Zaicev, Polynomial identities and asymptotic methods, Mathematical Surveys and Monographs, vol. 122, American Mathematical Society, Providence, RI, 2005. MR 2176105
  • [8] C. Procesi, Noncommutative affine rings, Atti. Acc. Naz. Linceis. VIII, V. VIII, f.6 (1967), 239-255.
  • [9] Alexei Kanel-Belov and Louis Halle Rowen, Computational aspects of polynomial identities, Research Notes in Mathematics, vol. 9, A K Peters, Ltd., Wellesley, MA, 2005. MR 2124127

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16P90, 16R99

Retrieve articles in all journals with MSC (2010): 16P90, 16R99

Additional Information

Allan Berele
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60614

Keywords: GK-dimension, polynomial identity, cocharacter sequence
Received by editor(s): May 22, 2015
Received by editor(s) in revised form: June 21, 2016
Published electronically: November 21, 2016
Communicated by: Harm Derksen
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society